MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported 2 instances of catheters having blunt tips leading bending and failure of placing line.Add info rcvd (b)(6) 2021: none of the hematomas required surgical intervention.Placement info: dull tip, unable to place.Was there patient harm reported?: hematoma at site.What they¿re being treated for: hemolytic uremic syndrome.Medwatch mw5103282 rcvd (b)(6) 2021: bard midline 18g powerglide pro, blunt end, 2 failed attempts due to defect of blunt tip to catheter, successful 3rd attempt.(b)(6) 2021: one sample was returned to the manufacturer.The returned sample exhibited an outward flaring catheter tip.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult powerglide catheter insertion was confirmed; however, the root cause was not identified.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter assembly.The sample was received fully assembled.The guidewire was fully advanced and the catheter was slightly advanced.Blood residue was observed on the wire and within the catheter.Microscopic inspection of the distal end of the catheter revealed it to appear irregular.Gaps were observed between the needle shaft and the catheter tip.The catheter tip appeared to be slightly flared away from the needle.The rough transition between the catheter and the needle shaft would likely have resulted in resistance when attempting to insert the catheter.That rough transition appeared to be caused by the irregular and outward flaring catheter tip, potentially caused during the catheter tipping process.Photographs have been forwarded to the manufacturing site for further evaluation.Based on evaluation of the photographs by the manufacturing site, the precise root cause could not be identified.Consequently this complaint is confirmed as 'cause unknown' at this time.A lot history review (lhr) of reeu2440 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reeu2440) have been reported from the same facility.

Brand Name
PG PRO 18G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12804881
Report Number3006260740-2021-04843
Device Sequence Number5575884
Product Code FOZ
UDI-Device Identifier00801741110511
UDI-Public(01)00801741110511
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118100
Device Lot NumberREEU2440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexFemale